MAUDE Adverse Event Report: ARTHREX, INC. DRILL, 7MM CANNULATED; DRILL BIT

ARTHREX, INC. DRILL, 7MM CANNULATED; DRILL BIT
Model Number DRILL, 7MM CANNULATED
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee surgery the end of the drill bit broke inside the patients knee while drilling the femoral tunnel.All parts were retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The reported event was confirmed as the visual evaluation of the received ar-1207l with batch 022302 noted that the tip of the drill is broken off over a length of 15 mm (see evaluation pictures 3 - 5).The broken pieces were returned for investigation.A functional test was not performed due to the damage to the device.According to product management, the most likely cause for the reported event can be attributed to misuse.If the drill is already in contact with the bone during use and is only then set in rotation, high torque is generated, which can lead to metal parts shearing off.

Brand Name
DRILL, 7MM CANNULATED
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22385926
Report Number1220246-2025-02706
Device Sequence Number9075674
Product Code HWE
UDI-Device Identifier00888867005020
UDI-Public(01)00888867005020(11)230120(10)022302
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRILL, 7MM CANNULATED
Device Catalogue NumberAR-1207L
Device Lot Number022302
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2025
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date06/06/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer08/29/2025
Initial Report FDA Received Date07/02/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown